Alert archive / Texas / Areal Flood Advisories in 2021

Areal Flood Advisory 32, NWS Midland/Odessa, TX

May 19, 2021Howard County, Martin County, Texas

NWS Midland/Odessa, TX issued this areal flood advisory at May 19, 2021, 9:56 AM CDT for Howard County, Martin County, Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 19, 2021, 9:56 AM CDT (14:56 UTC)
Expired
May 19, 2021, 12:00 PM CDT
In force
2 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Howard County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 62 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood advisory went out at May 19, 5:40 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 19, 5:40 AM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
540 AM CDT Wed May 19 2021

.DISCUSSION...

See 12Z Aviation Discussion below.

&&

.AVIATION...

Sfc winds will veer to SE this morning, w/stratus at KMAF/KHOB
scattering out by 18Z or before. Otherwise, VFR conditions will
prevail, w/a widespread cu field by late morning w/bases 4.5-5 kft
AGL.

&&

.PREV DISCUSSION... /issued 328 AM CDT Wed May 19 2021/

DISCUSSION...

Things are looking quieter this morning as storms wind down. A few
small cells remain on radar across the Permian Basin but those are
expected to move out/dissipate by sunrise. A low will be slow moving
over the Texas Panhandle today before lifting up into the Plains on
Thursday. Some more storms will be possible across our eastern CWA
this afternoon and evening with the aforementioned low sitting to
our north. Temperatures will remain a bit cooler today with
increasing cloud cover. Expect low 80s across the Permian Basin and
potentially 90 along the Trans Pecos. As the low lifts up and out on
Thursday, our rain chances will diminish and Thursday and Friday
look to stay mostly dry. Temperatures will increase only slightly on
Thursday/Friday with highs in the mid to upper 80s across the Basin,
mid-90s along the Trans Pecos, and 100s along the Rio Grande.

Our next concern for severe weather will be this weekend. Another
low will move in over the CA/NV border and hang out there through
Sunday. At the same time, an upper level high will be building over
the Mississippi Valley, and we'll see southwesterly flow aloft
across the region. This pattern will help usher low to mid level
moisture into West Texas and SE New Mexico. Ample moisture and a few
weak shortwave troughs moving through this weekend will be enough
for storms to develop across the area. These storms may not only be
severe, but have the potential for some substantial rainfall.
Temperatures will cool down as well this weekend through Monday with
low 80s across the Basin and low 90s along the Trans Pecos. Rain
chances will decrease after Tuesday, and temperatures will begin to
warm up back to the upper 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     81  60  83  63 /  30  20   0   0
Carlsbad                       87  57  93  61 /  10  10   0   0
Dryden                         89  62  88  66 /  20  10   0   0
Fort Stockton                  89  61  92  64 /  10  10   0   0
Guadalupe Pass                 82  61  88  62 /   0  10   0   0
Hobbs                          82  56  87  59 /  20  10   0   0
Marfa                          84  50  90  51 /  10  10   0   0
Midland Intl Airport           83  60  86  63 /  20  10   0   0
Odessa                         84  60  86  63 /  20  10   0   0
Wink                           89  60  93  66 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

44/88/44
Hazardous weather outlook, May 19, 2:05 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
205 AM CDT Wed May 19 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-200715-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
205 AM CDT Wed May 19 2021 /105 AM MDT Wed May 19 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Thunderstorms are possible through this evening, mainly over the
Permian Basin, Stockton Plateau, and lower Trans Pecos.  Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.  There is a marginal
risk of severe storms, capable of producing large hail and damaging
winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

In the hours before

Special weather statement, May 19, 5:37 AM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
537 AM CDT Wed May 19 2021

TXZ052-191130-
Howard TX-
537 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD COUNTY UNTIL
630 AM CDT...

At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Luther, or 11 miles northwest of Big Spring, moving east at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Luther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3237 10159 3244 10159 3252 10146 3237 10135
TIME...MOT...LOC 1037Z 253DEG 7KT 3240 10155

44
Special weather statement, May 19, 7:12 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
712 AM CDT Wed May 19 2021

TXZ045-191300-
Gaines TX-
712 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 800
AM CDT...

At 711 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Seagraves Airport to near Seminole to 9 miles
southeast of Nadine. Movement was east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop,
McKenzie Lake and Gaines County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3272 10221 3253 10252 3253 10304 3271 10279
      3296 10257 3296 10221
TIME...MOT...LOC 1211Z 268DEG 27KT 3294 10253 3271 10273 3253 10302

84
Special weather statement, May 19, 8:02 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
802 AM CDT Wed May 19 2021

TXZ045-046-050-051-191345-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
802 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...EASTERN
GAINES...NORTHWESTERN MARTIN AND WESTERN DAWSON COUNTIES UNTIL 845 AM
CDT...

At 801 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southwest of Welch to 20 miles east of
Gaines County Airport to near Andrews. Movement was east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
McKenzie Lake, Patricia and Punkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3292 10204 3261 10195 3227 10206 3233 10248
      3255 10239 3289 10243
TIME...MOT...LOC 1301Z 266DEG 16KT 3277 10234 3256 10232 3234 10245

84
Special weather statement, May 19, 8:45 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
845 AM CDT Wed May 19 2021

TXZ046-047-050>052-191445-
Martin TX-Dawson TX-Andrews TX-Howard TX-Borden TX-
845 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...
SOUTHEASTERN GAINES...WESTERN BORDEN...NORTHWESTERN HOWARD...NORTHERN
MARTIN AND DAWSON COUNTIES UNTIL 945 AM CDT...

At 845 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near O'donnell to near Lamesa Municipal Airport
to 19 miles east of Andrews. Movement was east at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Lamesa, Ackerly, Gail, Lenorah, Lamesa Municipal Airport, Los Ybanez,
Tarzan, Sparenberg, Patricia, Arvana, Hancock, Tenmile, Key and
Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3267 10145 3227 10180 3235 10237 3253 10222
      3253 10220 3254 10220 3272 10205 3296 10203
      3296 10146
TIME...MOT...LOC 1345Z 269DEG 14KT 3298 10189 3270 10188 3236 10222

84
Special weather statement, May 19, 9:47 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
947 AM CDT Wed May 19 2021

TXZ046-047-051-052-191545-
Martin TX-Dawson TX-Howard TX-Borden TX-
947 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...NORTHERN
HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL
1045 AM CDT...

At 947 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving east at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Ackerly, Luther, J B Thomas Reservoir, Knott, Vealmoor and Vincent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3232 10181 3257 10189 3268 10118 3233 10118
TIME...MOT...LOC 1447Z 268DEG 31KT 3246 10174

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson51 min
May 18, 7:22 PM CDTSpecial Weather StatementMAFDawson38 min
May 18, 7:54 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Scurry51 min
May 18, 8:07 PM CDTAreal Flood AdvisoryMAFBorden, Dawson2 hr
May 18, 8:44 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry46 min
May 18, 8:53 PM CDTSpecial Weather StatementMAFScurry52 min
May 18, 9:13 PM CDTTornado WarningMAFBorden, Mitchell, Scurry32 min
May 18, 9:38 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry67 min
May 18, 9:48 PM CDTSpecial Weather StatementMAFUpton42 min
May 18, 9:55 PM CDTSpecial Weather StatementMAFScurry50 min
May 19, 12:20 AM CDTSpecial Weather StatementMAFScurry40 min
May 19, 12:35 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry55 min
May 19, 5:37 AM CDTSpecial Weather StatementMAFHoward53 min
May 19, 6:07 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell53 min
May 19, 7:12 AM CDTSpecial Weather StatementMAFGaines48 min
May 19, 7:19 AM CDTAreal Flood AdvisoryMAFHoward116 min
May 19, 7:50 AM CDTAreal Flood AdvisoryMAFGaines115 min
May 19, 8:02 AM CDTSpecial Weather StatementMAFDawson43 min
May 19, 8:19 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin27 min
May 19, 8:32 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Martin118 min
May 19, 8:45 AM CDTSpecial Weather StatementMAFDawson, Martin60 min
May 19, 9:31 AM CDTAreal Flood AdvisoryMAFBorden119 min
May 19, 9:47 AM CDTSpecial Weather StatementMAFHoward58 min
May 19, 2:16 PM CDTSpecial Weather StatementMAFBrewster44 min
May 19, 2:51 PM CDTSpecial Weather StatementMAFBrewster39 min
May 19, 3:23 PM CDTSpecial Weather StatementMAFCrane52 min
May 19, 3:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell48 min
May 19, 3:36 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton39 min
May 19, 3:41 PM CDTSpecial Weather StatementMAFAndrews49 min
May 19, 4:12 PM CDTSpecial Weather StatementMAFEctor48 min
May 19, 4:14 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell46 min
May 19, 4:16 PM CDTSpecial Weather StatementMAFCrane44 min
May 19, 4:33 PM CDTSpecial Weather StatementMAFAndrews42 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton39 min
May 19, 4:45 PM CDTSpecial Weather StatementMAFUpton45 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland40 min
May 19, 4:53 PM CDTSpecial Weather StatementMAFEctor52 min
May 19, 4:54 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell66 min
May 19, 5:00 PM CDTSpecial Weather StatementMAFCrane, Ector45 min
May 19, 5:27 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland48 min
May 19, 6:00 PM CDTSpecial Weather StatementMAF45 min
May 19, 6:05 PM CDTSevere Thunderstorm WarningMAFEctor40 min
May 19, 6:17 PM CDTSpecial Weather StatementMAFEctor43 min
May 19, 6:26 PM CDTSpecial Weather StatementMAFReagan49 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningMAFReagan40 min
May 19, 6:46 PM CDTSpecial Weather StatementMAFEctor44 min

Nearby

Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.